Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 199, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 9, 2016, 8:25 PM PDT. It took effect at Sep 10, 2016, 1:00 PM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2016, 8:25 PM PDT (03:25 UTC)
- In effect from
- Sep 10, 2016, 1:00 PM PDT
- Expired
- Sep 11, 2016, 3:00 AM PDT
- In force
- 14 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
484 WHUS76 KMTR 100325 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 825 PM PDT FRI SEP 9 2016 PZZ530-101130- /O.NEW.KMTR.SC.Y.0198.160910T0325Z-160910T0500Z/ /O.NEW.KMTR.SC.Y.0199.160910T2200Z-160911T0500Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 825 PM PDT FRI SEP 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 10 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FROM 3 PM TO 10 PM PDT SATURDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
4 follow-up statements
293 WHUS76 KMTR 100954 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 254 AM PDT SAT SEP 10 2016 PZZ530-101800- /O.CON.KMTR.SC.Y.0199.160910T2200Z-160911T0500Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 254 AM PDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
158 WHUS76 KMTR 101601 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 901 AM PDT SAT SEP 10 2016 PZZ530-110015- /O.EXT.KMTR.SC.Y.0199.160910T2000Z-160911T0500Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 901 AM PDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
698 WHUS76 KMTR 110359 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 859 PM PDT SAT SEP 10 2016 PZZ530-111200- /O.EXT.KMTR.SC.Y.0199.000000T0000Z-160911T1000Z/ /O.NEW.KMTR.SC.Y.0200.160911T1900Z-160912T0500Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 859 PM PDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 10 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM PDT SUNDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
790 WHUS76 KMTR 110939 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 239 AM PDT SUN SEP 11 2016 PZZ530-111745- /O.EXP.KMTR.SC.Y.0199.000000T0000Z-160911T1000Z/ /O.CON.KMTR.SC.Y.0200.160911T1900Z-160912T0500Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 239 AM PDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-111745- /O.NEW.KMTR.SC.Y.0201.160912T0500Z-160913T0500Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 239 AM PDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PDT MONDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 9, 5:49 PM PDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 9, 5:49 PM PDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
549 PM PDT FRI SEP 9 2016
.SYNOPSIS...Look for continued period of overnight clouds and
patchy fog with mostly sunny conditions during the day. An upper
level low dropping in the Great Basin will bring cooler weather to
the area early next week.
&&
.DISCUSSION...as of 3:00 PM PDT Friday...Mostly sunny conditions
across our region today as clouds burn-off to coastal area late
this morning. Temperatures have been running close to yesterday's
numbers. So far, inland areas have mostly been in the 70s and 80s
with generally 60s at the coast. Tonight should be a near repeat
of yesterday with another round of clouds and patchy fog forecast.
The main concern for the shift was the possibility for convection
on Saturday through Saturday night as a weak area of instability
moves toward our CWA from the south. Models have increased
convective parameters (modified total totals now over 30) and RH
values off of time-height plots have been bumped up above 70% at
times. MUCAPE values remain very low -- generally under 100 J/KG
however with everything pointing to an outside chance for
showers/t-storms they were added to the grids through late
Saturday night. Any chance should be south of the Bay Area.
Cooler air will return next week as energy from the north breaks
off and forms into an upper level low near our CWA. Although
precipitation is not expected, breezy conditions may occur
depending on the eventual track of the low. Models are keeping the
bulk of the moderate wind well above the surface, however with
some CAA expected (nearly 10C from late Sunday to Tuesday) the
models may be underdoing speeds near the surface. This will also
feature the first time in a long time that higher elevation spots
cool off into the 40s and 50s.
&&
.AVIATION...as of 5:48 PM PDT Friday...VFR inland, IFR cigs along
the immediate coast presently, and SFO-SAC continues onshore at 3
mb. Onshore winds usher stratus and fog inland tonight and Saturday
morning. Broad mid-upper level ridge from the eastern Pacific to
the Desert Southwest is providing stable weather conditions over
the forecast area with the marine layer 1,300-1,600 feet deep.
Vicinity of KSFO...VFR this evening, MVFR transitioning to IFR
late tonight and Saturday morning.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...IFR cigs developing this evening, IFR
prevailing tonight and Saturday morning. VFR likely late Saturday
morning and afternoon.
&&
.FIRE WEATHER...As of 4:00 PM PDT Friday...Little change is
expected going into Saturday. Warm and dry conditions will
continue inland and in the hills above the marine layer. The
marine layer depth is forecast to continue near 1500 feet through
Saturday. Winds in the vicinity of the Soberanes Fire will remain
light, mainly from the north tonight, switching to westerly by
Saturday afternoon. A weak upper low off the coast of southern
California will drift slowly northward over the next 36-48 hours.
Mid level moisture is expected to increase as the low approaches
and so there is a slight chance of thunderstorms over Monterey
County from late Saturday afternoon through Sunday morning. If
thunderstorms do develop, they could produce dry lightning.
A cooling trend is forecast from Sunday through Tuesday.
&&
.MARINE...as of 02:40 PM PDT Friday...Light southwesterly winds
will continue through most of the weekend. after that winds will
then begin strengthening out of the northwest...with strongest
winds over the northern outer waters. on the seas...a dominant
short period northwest swell and a longer period southwest swell
through the weekend.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...None.
PUBLIC FORECAST: Bell
AVIATION: Canepa
MARINE: DRP
FIRE WEATHER: Dykema
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 8:25 PM PDT | Small Craft Advisory | MTR | 95 min |
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.